U.S. doctors online nowAsk doctors free
Kennesaw, GA
A 20-year-old female asked:

I put yoplait flavored yogurt on my anus to help with what i thought was a anal yeast infection, but could it possibly cause bumps in my anal canal ?

2 doctor answers3 doctors weighed in
Dr. Robert Killian
General Practice 29 years experience
Yeast Infections: Wow. You put yeast and acidophilus on a yeast infection? In the U.S. Most anti-yeast medications are available over the counter without a need for prescription. Perhaps it would be best no to put yogurt on your infection and to put medication designed to rid you of the infection on it instead.
Dr. Heidi Fowler
Psychiatry 26 years experience
Medical evaluation: The cultures in most yogurts are dead. Kefir is a rich source of probiotics. There are also probiotic pills or special yogurts that are rich in live cultures. The good news is that taking the probiotics orally will help you -so you don't have to place yogurt internally. However, if you have bumps in your anal canal that isn't likely to be due to yeast. See your doctor for eval.
Dr. Donald Jacobson
A Verified Doctor commented
A US doctor answered Learn more
Very tactful and informative answer, Dr. Fowler.
Oct 8, 2013
Dr. Heidi Fowler
Psychiatry 26 years experience
Provided original answer
Thanks Dr. J.
Oct 8, 2013
Last updated Aug 21, 2020

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.